MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® RS URETHRAL SUPPORT SYSTEM

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® RS URETHRAL SUPPORT SYSTEM
Model Number BRD301RS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Incontinence (1928); Injury (2348); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: "adverse events: complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection and too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.(b)(4).
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Per additional information received, the patient has experienced a malfunctioning genitourinary device, urgency urinary incontinence, cystitis, removal of sling transvaginally, cystoscopy, foreign material with associated chronic inflammation, histiocytes, fibrosis, stress urinary incontinence, intrinsic sphincter deficiency and urethral hypermobility.She has required non-surgical and surgical interventions.

Brand Name
ALIGN® RS URETHRAL SUPPORT SYSTEM
Common Device Name
ALIGN® RS URETHRAL SUPPORT SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8789076
Report Number1018233-2019-03895
Device Sequence Number19288330
Product Code OTN
UDI-Device Identifier00801741016202
UDI-Public(01)00801741016202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model NumberBRD301RS
Device Catalogue NumberBRD301RS
Device Lot NumberHUVD2340
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age7 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TVT EXACT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight98